MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS GLU SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1707801
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
An ortho clinical diagnostics (ortho) field application specialist (fas) contacted the ortho technical solutions center (tsc) on behalf of a customer to report a non-reproducible, lower than expected glucose (glu) result was obtained from a single patient sample processed using vitros chemistry products glu slides lot 0036-3248-5953 on a vitros 5600 integrated system.Patient sample result of 2.42 mmol/l vs an expected result of 12.88 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower-than-expected vitros glu result was not reported from the laboratory.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, lower than expected glucose (glu) result was obtained from a single patient sample processed using vitros chemistry products glu slides lot 0036-3248-5953 on a vitros 5600 integrated system.A definitive assignable cause of the event could not be determined.Based on historical quality control results, a vitros glu lot 0036-3248-5953 performance issue is not likely a contributor to the event.However, an individual slide related issue cannot be entirely ruled out as a contributing factor.The results of vitros glu precision testing performed on the vitros 5600 integrated system were within ortho acceptable guidelines.In addition, the expected result was reproduced by an ortho field application specialist without any change to the vitros 5600 integrated system.Therefore, an instrument related issue is not a likely contributing factor of the event.Pre-analytical sample processing could not be ruled out as a contributing factor as it was unknown if the customer was following the sample collection device manufacturer's recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros glu reagent lot 0036-3248-5953.

Brand Name
VITROS CHEMISTRY PRODUCTS GLU SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21761631
Report Number1319809-2025-00048
Device Sequence Number8676361
Product Code CGA
UDI-Device Identifier10758750009572
UDI-Public(01)10758750009572(17)260301(11)240904(10)003632485953
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue Number1707801
Device Lot Number0036-3248-5953
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Initial Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown